Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 754, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 7, 2008, 3:58 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2008, 3:58 PM CDT (20:58 UTC)
- Expired
- Aug 7, 2008, 4:15 PM CDT
- In force
- 17 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 072058
SVRJAN
MSC089-163-072115-
/O.NEW.KJAN.SV.W.0754.080807T2058Z-080807T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
EAST CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 415 PM CDT
* AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VAUGHAN...OR 14 MILES NORTH OF CANTON...AND MOVING SOUTHEAST AT 13
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAY BY 405 PM CDT...
7 MILES SOUTHWEST OF CAMERON BY 410 PM CDT...
7 MILES NORTH OF SHARON AND 8 MILES WEST OF CAMDEN BY 415 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3289 8997 3288 8973 3264 8973 3263 8974
3261 8975 3264 9005 3277 9024 3291 9002
TIME...MOT...LOC 2058Z 320DEG 11KT 3280 9001
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:30 PM CDT, 28 minutes earlier.
Area forecast discussion, Aug 7, 3:30 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT THU AUG 7 2008 .DISCUSSION...LATEST SATELLITE IMAGERY SHOWS AN UPPER DISTURBANCE APPROACHING THE REGION IN NORTHWEST FLOW. IT HAS TRIGGERED SOME STRONG TO SEVERE CONVECTION THAT WAS PUSHING THROUGH OUR NORTHWEST COUNTIES. ALSO HAD A FEW STRONG TO SEVERE STORMS THIS AFTERNOON ACROSS THE EAST/NORTHEAST. AREA SOUNDINGS SHOWS PRECIPITABLE WATER AROUND 2 INCHES...WHICH SPELLS THE CHANCE OF LOCALLY HEAVY RAINS FOR THIS AFTERNOON INTO THIS EVENING. ALSO A FRONTAL BOUNDARY WAS MAKING ITS WAY TOWARD THE REGION FROM THE NORTHWEST. SPC HAS A SLIGHT RISK OF SEVERE ACROSS THE REGION WITH THE COMBINATION OF DAYTIME HEATING...ML CAPES AROUND 3000 AND NORTHWEST FLOW OF 30-40 KNOTS...WHICH WILL HELP WITH OUR CHANCES OF ISOLATED SEVERE STORM CLUSTERS. THE SHORT RANGE MODELS PUSH THE FRONT INTO THE REGION FOR LATE THIS AFTERNOON INTO TONIGHT WITH THE AID OF NORTHWEST FLOW ALOFT. THIS WILL PROVIDE ENOUGH LIFT FOR SOME GOOD CONVECTIVE COVERAGE FOR TONIGHT. THE MODELS CONTINUE TO SHOW ONLY ONE BOUNDARY WITH PLENTY OF PCP WATER AROUND 2 INCHES. WITH THE GRADUAL MOVEMENT OF THE BOUNDARY AND PLENTY OF LOW LEVEL MOISTURE...WILL PROBABLY SEE TRAINING STORMS AND COULD HAVE SOME PROBLEMS WITH LOCALIZED FLOODING. EXPECT TO SEE SIMILAR CONDITIONS AS THE BOUNDARY SLOWLY MOVES SOUTH THROUGH FRIDAY AFTERNOON. MAINTAINED LOCALLY HEAVY RAINFALL. LAPSE RATE WILL HOLD AT AROUND 6-7C/KM ACROSS THE REGION. WILL KEEP SOME HAIL AND WIND CHANCES FOR HAIL/WIND TO PROB HAZARDS AND WILL CONTINUE TO MENTION SEVERE IN THE HWO. THE MODELS HAVE SLOWED DOWN THE TIMING OF WHEN THE RAIN DEPARTS THE REGION. IT LOOKS LIKE MOST OF THE RAINS SHOULD BE OUT BY FRIDAY EVENING...EXCEPT FOR WEST OF THE MS RIVER. THIS ACTIVITY SHOULD EXIT THE REGION BY MIDNIGHT. THE FRONTAL BOUNDARY WILL BEGIN TO RETURN NORTH BY SATURDAY NIGHT. THIS WILL BRING BACK OUR CHANCES OF RAIN FROM WEST TO EAST AS ANOTHER DISTURBANCE COMES ACROSS THE REGION IN NORTHWEST FLOW ALOFT. AS FAR AS TEMPS ARE CONCERN WENT GENERALLY WITH MAV GUIDANCE DURING THE DAYS AND MOS GUIDANCE AT NIGHT. AS FOR POPS WENT WITH MAV GUIDANCE...SINCE THE MODELS WERE GENERALLY SIMILAR./17/ .PREVIOUS EXTENDED DISCUSSION... LONG TERM(SATURDAY THROUGH THURSDAY)...NOT YOUR TYPICAL STRETCH OF SUMMER TIME WEATHER IN STORE FOR THIS PERIOD. DEEP LONGWAVE TROUGH AXIS ON THE E COAST MEANS NWLY FLOW FOR THE LOWER MS VALLEY AND THUS SEVERAL FRONTS COME INTO PLAY. A WELL DEFINED FRONTAL BOUNDARY POSITIONED ALONG THE GULF COAST OR FARTHER SOUTH ON SATURDAY BEGINS TO RETURN NWD SATURDAY NIGHT/SUNDAY ON BOTH GFS/ECMWF SOLUTIONS. BEST RAIN CHANCES WILL BE SWRN PORTIONS OF CWFA INITIALLY WITH A GRADUAL SPREADING NEWD ON SUNDAY. THE BETTER MOISTURE ARRIVES ON MONDAY AS EVIDENCED BY 2.1 INCH PWATS AND WHEN BEST QPF AMOUNTS COULD AVERAGE 2-3 INCHES INTO MONDAY NIGHT. WE TEMPORARILY GET INTO THE WARMER SECTOR ON TUESDAY HOWEVER ANOTHER COLD FRONT PUSHES INTO THE MID SOUTH TUESDAY EVENING. RATHER IMPRESSIVE 30-40KTS OF 850MB FLOW DEVELOPS AHEAD OF THIS FRONT WITH 6C 7-500MB LAPSE RATES FOR POTENTIAL STRONG TO SEVERE STORMS. THE FRONT FINALLY SETTLES AND STALLS INTO SRN MS WEDNESDAY REMAINING THERE THROUGH THURSDAY FOR A POTENTIAL HEAVY RAIN EVENT IN A STATIONARY AXIS OF NEAR 345C 850MB THETA E AIR AND 35-40 K INDEXES...CAN YOU BELIEVE THIS IS REALLY AUGUST?? WILL PROBABLY ADD A LINE OR TWO IN THE HWOJAN FOR STRONG STORMS AND HEAVY RAIN RISK. MEX MOS TEMP GUIDANCE APPEARS ON TRACK FOR THE MOST PART WITH SOME LEANING TOWARD ENSEMBLE MEAN HIGHS. POPS REMAIN ABOVE NORMAL FOR MUCH OF THE LONG TERM AT LEAST UNTIL LATER NEXT WEEK. GFS ENSEMBLE MEAN PROGS SHOW ONLY A SLIGHT RETROGRESSION OF THE OVERALL PATTERN THROUGH MID AUGUST SO TROPICS SHOULD REMAIN A NON FACTOR FOR THE TIME BEING./40/ && .AVIATION... A FRONTAL BOUNDARY MOVING INTO THE REGION SHOULD BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH EARLY THIS EVENING. ACTIVITY SHOULD TEND TO LAST LONGEST SOUTH OF INTERSTATE TWENTY AND ALONG AND WEST OF THE MISSISSIPPI RIVER WHERE SOME LATE NIGHT REDEVELOPMENT IS POSSIBLE. SOME OF THE STORMS WILL CONTAIN GUSTY WINDS...FREQUENT LIGHTNING...HAIL AND HEAVY TURBULENCE. BESIDES THESE THREATS...ANTICIPATED LOCALLY IFR/LIFR CONDITIONS IN AND AROUND STORMS. GRADUALLY CLEARING CONDITIONS TONIGHT AND WET GROUND (IN MANY CASES) WILL ALLOW FOR AT LEAST PATCHY FOG TO FORM BY SUNRISE. RISK OF THIS OCCURRENCE WILL BE HIGHEST IN NORTHERN ZONES SUCH AS GLH/GWO/GTR/MEI. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 90 64 91 / 52 52 10 14 MERIDIAN 69 91 60 91 / 49 42 8 6 VICKSBURG 72 91 66 92 / 51 52 13 23 HATTIESBURG 72 89 65 91 / 55 58 11 16 NATCHEZ 72 88 68 88 / 52 57 15 34 GREENVILLE 70 91 63 92 / 51 39 10 20 GREENWOOD 70 90 64 91 / 41 33 8 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 7, 3:17 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 317 PM CDT THU AUG 7 2008 ARZ074-075-LAZ007>009-016-MSZ018-019-025-034>036-040>045-047>052- 055>058-065-066-082030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-MADISON LA- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT- NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-COVINGTON-JONES- 317 PM CDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 60 MPH AND PENNY SIZED HAIL WILL BE THE PRIMARY RISKS WITH SEVERE THUNDERSTORM ACTIVITY. FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL PRODUCING 1 TO 2 INCH AMOUNTS IN SHORT PERIODS OF TIME CAN BE ALSO BE EXPECTED. SLOW MOVING STORMS REDEVELOPING OVER THE SAME AREAS MAY LEAD TO LOCALIZED FLOODING IN URBAN AND OTHER POOR DRAINAGE AREAS. SCATTERED TO NUMEROUS THUNDERSTORMS...AND ONE TO TWO CLUSTERS OF THUNDERSTORMS...ARE EXPECTED TO DEVELOP AND MOVE SOUTHEAST ACROSS THESE AREAS THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE APPROACHING THE REGION FROM THE NORTHWEST WILL COMBINE WITH POCKETS OF MODERATE TO HIGH INSTABILITY TO FUEL POTENTIAL SEVERE THUNDERSTORM DEVELOPMENT. HIGH AMOUNTS OF ATMOSPHERIC MOISTURE WILL ALLOW FOR TORRENTIAL RAINFALL WITH SOME STORMS...ALTHOUGH WIDESPREAD FLASH FLOODING PROBLEMS ARE NOT ANTICIPATED. THERE IS THE POTENTIAL FOR STORMS TO TEMPORARILY END IN SOME AREAS BY EARLY THIS EVENING...AND THEN REDEVELOP AGAIN LATER TONIGHT. IF THIS OCCURS THEN LOCATIONS AFFECTED BY THE SECOND ROUND OF RAIN WILL HAVE AN INCREASED RISK OF ASSOCIATED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE STALLING FRONTAL BOUNDARY OFF THE GULF COAST WILL BE RETURNING NORTHWARD BY MONDAY WITH MORE STRONG THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAINS AND FLOODING INTO TUESDAY AND POSSIBLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. LAZ015-023>026-MSZ053-054-059>064-072>074-082030- RICHLAND-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- MARION-LAMAR-FORREST- 317 PM CDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND FRIDAY THERE IS A SLIGHT RISK OF STRONG TO LOCALLY SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH MIDNIGHT. WIND GUSTS UP TO 50 MPH AND DIME SIZED HAIL WILL BE THE MAIN RISKS...ALTHOUGH SEVERE STORMS CONTAINING WINDS TO 60 MPH AND HAIL UP TO...OR LARGER...THAN PENNIES WILL ALSO BE POSSIBLE. IN ADDITION...FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL PRODUCING 1 TO 2 INCH AMOUNTS IN A SHORT PERIOD CAN BE EXPECTED TO MOVE INTO THE AREA BY LATE THIS AFTERNOON. SLOW MOVING STORMS REDEVELOPING OVER THE SAME AREAS MAY LEAD TO LOCALIZED FLOODING IN URBAN AND OTHER POOR DRAINAGE AREAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON ACROSS PORTIONS OF NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE TWENTY. A FEW OF THESE STORMS COULD USE MODERATE TO HIGH ATMOSPHERIC INSTABILITY TO BECOME POTENT. THE RISK FOR SEVERE WEATHER SHOULD INCREASE SOMEWHAT BY EARLY THIS EVENING AS THERE IS POTENTIAL FOR THUNDERSTORMS CLUSTERS PREVIOUSLY TO THE NORTH TO MOVE DOWN INTO THE REGION AND PRODUCE WINDS OVER 45 MPH. SCATTERED THUNDERSTORMS ON FRIDAY COULD BE STRONG TO SEVERE ACROSS THE AREA WITH LOCALLY HEAVY RAINFALL ALSO A RISK. THE PRIMARY IMPACT FROM THE STORMS WOULD BE GUSTY WINDS OF 50 TO 60 MPH...FREQUENT LIGHTNING STRIKES AND POSSIBLE HAIL. RAINFALL AMOUNTS COULD EASILY TOTAL 1 TO 2 INCHES IN LESS THAN ONE HOUR TO PRODUCE LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS AS WELL. THE MOVEMENT OF DRIER AIR INTO THE AREA LATE IN THE AFTERNOON SHOULD END THE STRONG STORM THREAT BEFORE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE STALLING FRONTAL BOUNDARY OFF THE GULF COAST WILL BE RETURNING NORTHWARD BY MONDAY WITH MORE STRONG THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAINS AND FLOODING INTO TUESDAY AND POSSIBLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH FRIDAY AFTERNOON. MSZ026>033-037>039-046-082030- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-KEMPER- 317 PM CDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THIS AFTERNOON AND THROUGH EARLY THIS EVENING. WIND GUSTS UP TO 60 MPH AND PENNY SIZED HAIL WILL BE THE PRIMARY RISKS WITH SEVERE THUNDERSTORM ACTIVITY. FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL PRODUCING 1 TO 2 INCH AMOUNTS IN SHORT PERIODS OF TIME CAN BE ALSO BE EXPECTED. SLOW MOVING STORMS REDEVELOPING OVER THE SAME AREAS MAY LEAD TO LOCALIZED FLOODING IN URBAN AND OTHER POOR DRAINAGE AREAS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE TO PROGRESS SOUTHEAST ACROSS THESE AREAS THIS AFTERNOON AND THEN EXIT EARLY THIS EVENING AS DRIER AIR FILTERS IN FROM THE NORTH. HIGH AMOUNTS OF ATMOSPHERIC MOISTURE WILL ALLOW FOR TORRENTIAL RAINFALL WITH SOME STORMS...ALTHOUGH WIDESPREAD FLASH FLOODING PROBLEMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE STALLING FRONTAL BOUNDARY OFF THE GULF COAST WILL BE RETURNING NORTHWARD BY MONDAY WITH MORE STRONG THUNDERSTORMS AND THE POTENTIAL FOR HEAVY RAINS AND FLOODING INTO TUESDAY AND POSSIBLY WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Special weather statement, Aug 7, 2:56 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 256 PM CDT THU AUG 7 2008 MSZ035-072005- HUMPHREYS MS- 256 PM CDT THU AUG 7 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHWEST OF BELZONI AT 256 PM CDT...MOVING SOUTHEAST AT 16 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN HUMPHREYS COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Aug 7, 3:01 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 301 PM CDT THU AUG 7 2008 MSZ052-072020- LAUDERDALE MS- 301 PM CDT THU AUG 7 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF MERIDIAN AT 301 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Aug 7, 3:09 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT THU AUG 7 2008 MSZ041-072030- SHARKEY MS- 309 PM CDT THU AUG 7 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SOUTHERN SHARKEY COUNTY AT 309 PM CDT...MOVING EAST AT 28 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL SHARKEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Aug 7, 3:11 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 311 PM CDT THU AUG 7 2008 MSZ044-050-072030- SCOTT MS-LEAKE MS- 311 PM CDT THU AUG 7 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF HARPERVILLE AT 311 PM CDT...MOVING SOUTHEAST AT 17 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN LEAKE AND NORTHEASTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Aug 7, 3:35 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT THU AUG 7 2008 MSZ035-036-041-042-072120- HOLMES MS-HUMPHREYS MS-SHARKEY MS-YAZOO MS- 335 PM CDT THU AUG 7 2008 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS MOVING SOUTHEAST AT 20 MPH INTO WESTERN YAZOO AND WESTERN HOLMES COUNTIES AT 335 PM CDT. THESE STORMS WILL CONTINUE TO MOVE SOUTHEAST AND EVENTUALLY INTO EASTERN HOLMES AND YAZOO COUNTIES AS WE GO INTO THE LATE AFTERNOON. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN YAZOO AND HOLMES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. EEC
Special weather statement, Aug 7, 3:52 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 352 PM CDT THU AUG 7 2008 MSZ037-042-072100- ATTALA MS-YAZOO MS- 352 PM CDT THU AUG 7 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER VAUGHAN AT 352 PM CDT...MOVING SOUTHEAST AT 10 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EAST CENTRAL YAZOO AND EXTREME SOUTHWESTERN ATTALA COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:30 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 45 min |
| Aug 7, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 36 min |
| Aug 7, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 39 min |
| Aug 7, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 32 min |
| Aug 7, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 38 min |
| Aug 7, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 40 min |
| Aug 7, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 33 min |
| Aug 7, 4:15 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 30 min |
| Aug 7, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 34 min |
| Aug 7, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Newton, Scott | 25 min |
| Aug 7, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 41 min |
| Aug 7, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 31 min |
| Aug 7, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 48 min |
| Aug 7, 5:54 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 41 min |
| Aug 7, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 38 min |
| Aug 7, 6:19 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar, Marion | 56 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.